Take a tour
invite your friends
- Select Menu -
Invite your friends
OT Anti-depressant Withdrawal
I've been weaning off of Effexor XR since January 1st, per the recommendation of my doctor. I'm shocked at how rough this is! I'm an emotional basket case. I feel like I'm having a complete melt down today. Help!!!
Thu. Feb 7, 1:07pm
Many people do have a hard time discontinuing anti-depressant use- there is even something called Serotonin Discontinuation Syndrome where people can feel dizzy, headachy, not right etc especially if they end the medication too rapidly. I assume you are following your drs instructions, and should share with your presrciber what you are experiencing. You may have to do it over a more gradual period of time, or you and your doctor may conlude that the Effexor was helping your mood and you need to stay on it, or a similar medication. Best of luck.
Thursday, February 07, 2008, 1:36 PM
I had horrible withdrawals symptoms when I went off Lexapro. I was incredibly dizzy, and felt like I was getting electrical currents shooting through my brain (if that makes sense). It took about a month before the symptoms went away. I made sure to cut down to half a pill for a couple of weeks, then down to nothing while I was going off them. Make sure you're doing this gradually. Good luck. This too shall pass...
Thursday, February 07, 2008, 1:49 PM
i had the EXACT same problem as 1:49 with effexor xr! i called it brain buzz, i could feel the current all through my body and in my lips about every 2 minutes. everyone thought i was crazy, i even posted on my blog about it hoping i'd find someone with a similar situation. my dr. said, he hadn't heard of that happening and that whatever it was shouldn't have happened if i had tapered off like he told me to, I DID! it was absolutely awful and it lasted for months. i can 100% say the meds were worse for me than the depression was. i've since taken care of my depression with go ol endorphins... with no scary after-effects!
Thursday, February 07, 2008, 4:34 PM
Op here. It's been a very bad day. Crying uncontrollably through out the day. Besides the emotional meltdown, I'm extremely dizzy - to the point of feeling nauseous, and I have blurred vision. When I move my eye balls (to look left, right, up or down, without turning my head) I hear a quiet crunching noise in my head.
Called my doc and she prescribed 50 mg of Effexor (without the XR) for 2 weeks. I'm supposed to call after 12 days (if not sooner) to let her know how I'm doing.
I had NO IDEA withdrawal would be so awful. Especially since I've been stepping my dose down gradually for over a month. Just like 4:34 said, what I'm experiencing now is WAY worse than how I felt before I started on Effexor XR 3 years ago. This is so not worth it.
To anyone considering starting an antidepressant, please do as much research as you can before hand. After searching the internet, I've found countless horror stories of Effexor withdrawals.
Thursday, February 07, 2008, 8:54 PM
op- 4:34 here.... i feel your pain, i'm so sympathetic to what you are going through. it took several months for all the withdrawl symptoms to go away, it's a miserable situation. i wish you the best of luck, and please keep us posted on how you are doing.
Thursday, February 07, 2008, 10:05 PM
I am so sorry you're going through this! I had to quit really high doses of two similar meds in July - insurance was canceled, it was a mess - I was so glad to have gotten off them, but it was 2 weeks of HELL. Honestly, I thought I was going to go into convulsions or die, or something. When you feel overwhelmed, remember that this will pass and that this is your brains' way of healing itself. Like I said, I've been 'clean' sicne July; by October, I was feeling fantastic, and I really am back to 'myself' again. They say it can take a year for your signals to start functioning properly again, so hang in there; you'll be okay!
Thursday, February 07, 2008, 10:47 PM
Sadly, OP, your symptoms are normal. I was the one on Lexapro, and every once in awhile, and I do get sudden bouts of tears. I might be one who does need to be on anti depressants, but I don't like feeling dependent upon pills. Listening to your doctor, and gradually go off the pills. It takes time, but you will feel better again.
Friday, February 08, 2008, 11:39 AM
What a difference a day makes! I took the first 50 mg of Effexor last night and I already feel completely back to my normal self. I'm cheerful & energetic. No dizziness, etc., at all.
Not sure what my doc has planned once I'm done with these 50's. I wouldn't mind going down 1 mg per week for the next 50 weeks if it means no more withdrawal symptoms.
Thank you ALL for your caring and support! It has helped me more than you know. :)
Friday, February 08, 2008, 2:44 PM
I'm on Zoloft and plan to be forever. Would it be possible for you to switch to another anti-depressant with less side effects and then gradually come off that one? I really don't know anything about coming off of them, but I know others who switch their's occasionally and don't seem to have much trouble. Are some of them easier to come off of than others?
Sunday, February 10, 2008, 7:23 PM
How To Lose Weight- The Basics
Weight Watchers Points System
The Fat Smash Diet
The Eat To Live Diet
The Beck Diet Solution
How To Get The Motivation To Lose Weight
How To Be Successful Using PEERtrainer
How To Burn Fat
Online Weight Loss Support- How It Works
Does Green Tea Help You Lose Weight?
Tips On Using PEERtrainer
Visit The PEERtrainer Community
Diet and Fitness Resources
Weight Watchers Meetings
Learning To Inspire Others: You Already Are
Writing Down Your Daily Workouts
Spending Money On A Personal Trainer?
How I Became A Marathon Runner
How To Prevent Injuries During Your Workout
Flu Season: Should You Take The Flu Shot?
Are You Really Ready To Start PEERtrainer?
Super Foods That Can Boost Your Energy
Reversing Disease Through Nutrition
New Diet and Fitness Articles:
Weight Watchers Points Plus
How To Adjust Your Body To Exercise
New: Weight Watchers Momentum Program
New: PEERtrainer Blog Archive
Review Of The New Weight Watchers Momentum Program
Weight Loss Motivation by Joshua Wayne:
Why Simple Goal Setting Is Not Enough
How To Delay Short Term Gratification
How To Stay Motivated
How To Exercise With A Busy Schedule
Real World Nutrition and Fitness Questions
Can Weight Lifting Help You Lose Weight?
Are Protein Drinks Safe?
Nutrition As Medicine?
Everyday Weight Loss Tips
How To Eat Healthy At A Party
How To Eat Out And Still Lose Weight
The Three Bite Rule
Tips On How To Stop A Binge
Introducing The PEERtrainer Cheat System
How To Speed Up Weight Loss
How To Get Motivation To Lose Weight
Weight Watchers: The New Science!
3 Myths About Weight Loss With JJ Virgin
Related Article :
New PEERtrainer Articles :
Why Green Tea Helps You Lose Weight
How To Lose A Lot Of Weight, Fast
5 Things You Must Know Before Doing A Cleanse
New: How To Build Muscle
What Is The Best Kind Of Protein Powder?
The Master Cleanse
Will Removing Gluten From Your Diet Help You Lose Weight?
How To Obliterate Your Limitations
How To Get The Motivation To Exercise
How To Stop Feeling Tired
Dr. Joel Fuhrman's Super Immunity Diet
The PEERtrainer Diet
Is Portion Control Keeping You Fat?
The Ultimate Guide To Dietary Fiber
P90X? Do Burst Training Instead
Weight Watchers Points Changes For 2012
Can Diet Soda Cause You To GAIN Weight?